MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT (5F) (DUAL-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT (5F) (DUAL-LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Death (1802)
Date of Event 10/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 18kbn218 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc was inserted on 10/4 and worked well.On (b)(6) 2019, the patient expired.When the picc was removed, a hole was noticed in the middle of the picc.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed, and the cause appears to be use related.The product returned for evaluation was one 5 fr dual lumen powerpicc.An initial visual observation showed use residue on the returned sample.A large longitudinal split was observed in the catheter at the 25 cm depth marker.A microscopic observation revealed the edges of the spilt were wavy but smooth, and the fracture surfaces were observed to be flat and granular, which is characteristic of tearing failure modes.The damage observed in the returned sample is characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.A lot history review (lhr) of 18kbn218 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SHERLOCK 3CG BARD MYPICC KIT (5F) (DUAL-LUMEN) (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9269139
Report Number3006260740-2019-03444
Device Sequence Number1951408
Product Code LJS
UDI-Device Identifier00801741042973
UDI-Public(01)00801741042973
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000171
Device Lot Number18KBN218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;